Reply
Super Contributor
Posts: 324
Registered: ‎06-21-2010

Hi all! My hubby very reluctantly started Metformin at the beginning of the week. As predicted, he has a little tummy trouble, but nothing serious. The one thing that is bothering him is insomnia (which is NEVER a problem with him). 

 

Has anyone else had this issue with it? I'm sure once his body gets used to it, it will get better, but hearing from others helps. 

 

Thanks  :-)

Regular Contributor
Posts: 151
Registered: ‎10-28-2015

I had chronic diarhea with Metformin. Never went away so we d/c it. I have insommnia anyway. Tell him good luck from me

Honored Contributor
Posts: 23,666
Registered: ‎05-22-2016
Occasional Contributor
Posts: 16
Registered: ‎12-16-2010

Aks for slow release Metformin. The tummy probs disappear, and maybe the insomnia too. Not sure why the slow release is not the first choice of all doctors

 

Esteemed Contributor
Posts: 5,430
Registered: ‎03-09-2010

I've taken Metformin for over 20 years   I remember that I had tummy troubles at first, but that went away after a couple weeks.  I've always been an insomniac, so no difference there.  I hope your husband gets used to it.

 

I was started on Extended Release and took that for a couple years.  Then the pharmacy switched me to the regular formula because my insurance company stopped paying for ER.  Since my body did better on ER, I went to my doctor and got my prescription switched back to the ER formula (and my insurance now pays 100%).   Each time I swiched from one formula to the other, I had temporary tummy problems. 

* A woman is like a tea bag. You can't tell how strong she is until you put her in hot water. *
- Eleanor Roosevelt
Valued Contributor
Posts: 574
Registered: ‎03-10-2010

I have taken Metformin for about 4-5 years and have never had any stomach or bathroom issues.  I have sufferered from poor sleep for years due to menopause so I don't feel that the Metformin has caused an issue with my sleep.  

 

After he has been on the medicine for a while it may get better, as you stated.  He does need to inform the doctor of any side effects just to get them aware.

Valued Contributor
Posts: 698
Registered: ‎07-26-2019

I've taken Metformin for 13 years and never had any reaction to it. As time has gone on, I have had 3 other drugs added to my regimen to control my diabetes. Some of the combinations in the past have caused problems, but not the Metformin.

Esteemed Contributor
Posts: 6,292
Registered: ‎02-22-2015

@wendiC  Have him contact his physician. He doesn't need to suffer! His physician can/will change his prescription to Metformin ER (extended release) which eliminates those problems. I had the same problems. The Metformin ER seldom gives me any similar issues . . . and after the regular Metformin, I can live with "seldom" because the medication works so well. 

Esteemed Contributor
Posts: 6,274
Registered: ‎03-11-2010

My doctor prescribed it.  I took it and had major problems with stiff joints.. painful.    So prescription to prescription I just looked at the bottle every mornging...and pretended to take it.  My condition got better and he never knew the difference.  This is all to say I just lost some weight and the Metformin was a prop to keep him happy.  Loved the look on his face whien I finally told him. 

Honored Contributor
Posts: 31,554
Registered: ‎03-10-2010

@wertz wrote:

Aks for slow release Metformin. The tummy probs disappear, and maybe the insomnia too. Not sure why the slow release is not the first choice of all doctors

 


@wertz , my husband was on extended release Metformin and the stomach trouble never went away.  He was on it for months.